Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering from constipation. What medicine should I take?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5560 Questions
Question
Every day I am having twice or thrice of "Defecation"( "evacuation of bowel solids"), since 6 months. Please let me know remedy.
I have this problem since six months, because of food poison at that time. These days I am having problem like constipation also.
Posted Thu, 13 Dec 2012 in Constipation
 
 
Answered by Dr. Grzegorz Stanko 10 minutes later
Hello!

Thank you for the query.

Such symptoms can be caused due to severe intestines infection especially that you do connect it with food poison. However it can be also a symptom of some other disease like inflammatory intestinal disease. I suggest you to try treatment first, and if not successful, you might need to have some diagnostics.
The remedy for your symptoms can be Rifaximine antibiotic 3x400 mg for 7 days. You should ask your doctor about it as this is on prescription.
If it wont help, you should have abdominal ultrasound, full blood work with liver and pancreas enzymes tested and colonoscopy.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from constipation. What medicine should I take? 5 minutes later
Is my problem is not Irritable bowel syndrome?
 
 
Answered by Dr. Grzegorz Stanko 36 minutes later
Hello!

Yes, this can be IBS caused by severe infection. The antibiotic I have asked you to take treats infection-related IBS as many cases of this disease is caused by such infection. You should try Rifaximine it gives many positive responses and becomes permanent remedy.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from constipation. What medicine should I take? 1 hour later
Right now, I am taking some suppliments like "Nutrilite Multivitamin (A Amway Product)" and "Nutrilite Vision Health with Lutein"(A Amway Product). Can I take this "Rifaximine" medicine along with supliments?
or
Do I need to stop taking suppliments while taking "Rifaximine"?
 
 
Answered by Dr. Grzegorz Stanko 25 minutes later
Hello!

Rifaximine is very safe and is not absorbed to the blood, it work only inside the intestines. You can take all mentioned supplements with it.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor